Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 143, NWS Columbia, SC

July 16, 2016Fairfield County, Richland County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jul 16, 2016, 5:44 PM EDT for Fairfield County, Richland County, South Carolina. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2016, 5:44 PM EDT (21:44 UTC)
Expired
Jul 16, 2016, 6:30 PM EDT
In force
46 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fairfield County, SC, Richland County, SC

The radar

The Columbia radar (KCAE), 53 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 5:47 PM EDTTSTM WND DMG5 S Winnsboro Mills, SCFAIRFIELD COUNTY SHERIFF REPORTED TREES DOWN ON US HIGHWAY 321 AT PEACH ROAD.
Jul 16, 5:55 PM EDTTSTM WND DMG3 Ene Ridgeway, SCTREE IN ROADWAY LONGTOWN RD AND BELLFIELD RD.
Jul 16, 6:14 PM EDTTSTM WND DMG8 Ene Ridgeway, SCOBSERVER REPORTS DOWNED OAK TREE AND OTHER TREE LIMBS. BUILDING AND FENCE DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
449 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

362 
WUUS52 KCAE 162144
SVRCAE
SCC039-079-162230-
/O.NEW.KCAE.SV.W.0143.160716T2144Z-160716T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
544 PM EDT SAT JUL 16 2016

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA...
  FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA...

* UNTIL 630 PM EDT

* AT 544 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES WEST OF WINNSBORO TO 6 MILES NORTHWEST OF
  DENTSVILLE...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COLUMBIA...WINNSBORO...BLYTHEWOOD...RIDGEWAY...WINNSBORO MILLS...
  BLACKSTOCK AND LAKE MURRAY OF RICHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3455 8100 3455 8090 3450 8088 3449 8090
      3448 8089 3443 8085 3431 8080 3407 8105
      3414 8128 3440 8134 3456 8114
TIME...MOT...LOC 2144Z 229DEG 28KT 3438 8123 3416 8101 

HAIL...<.75IN
WIND...60MPH
 
$$

FWA
3 follow-up statements
089 
WWUS52 KCAE 162158
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
558 PM EDT SAT JUL 16 2016

SCC039-079-162230-
/O.CON.KCAE.SV.W.0143.000000T0000Z-160716T2230Z/
RICHLAND SC-FAIRFIELD SC-
558 PM EDT SAT JUL 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTH CENTRAL RICHLAND AND FAIRFIELD COUNTIES...

AT 557 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WINNSBORO TO 9 MILES NORTH OF DENTSVILLE...MOVING
NORTHEAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
WINNSBORO...BLYTHEWOOD...RIDGEWAY...WINNSBORO MILLS AND BLACKSTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

EXCESSIVE LIGHTNNG IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF ON OR NEAR LAKE WATEREE...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3455 8100 3455 8090 3450 8088 3449 8090
      3448 8089 3443 8085 3431 8080 3410 8102
      3423 8123 3446 8127 3456 8114
TIME...MOT...LOC 2157Z 229DEG 28KT 3444 8115 3422 8093 

HAIL...<.75IN
WIND...70MPH
 
$$

FWA
877 
WWUS52 KCAE 162210
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
610 PM EDT SAT JUL 16 2016

SCC039-079-162230-
/O.CON.KCAE.SV.W.0143.000000T0000Z-160716T2230Z/
RICHLAND SC-FAIRFIELD SC-
610 PM EDT SAT JUL 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTH CENTRAL RICHLAND AND EASTERN FAIRFIELD COUNTIES...

AT 610 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF BLACKSTOCK TO 10 MILES WEST OF
LUGOFF...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WINNSBORO...BLYTHEWOOD...RIDGEWAY...WINNSBORO MILLS AND BLACKSTOCK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3455 8100 3455 8090 3450 8088 3449 8090
      3448 8089 3443 8085 3431 8080 3417 8095
      3430 8109 3448 8120 3456 8114
TIME...MOT...LOC 2210Z 229DEG 28KT 3450 8106 3428 8084 

HAIL...<.75IN
WIND...60MPH
 
$$

FWA
464 
WWUS52 KCAE 162226
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
626 PM EDT SAT JUL 16 2016

SCC039-079-162235-
/O.EXP.KCAE.SV.W.0143.000000T0000Z-160716T2230Z/
RICHLAND SC-FAIRFIELD SC-
626 PM EDT SAT JUL 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL RICHLAND AND
EASTERN FAIRFIELD COUNTIES WILL EXPIRE AT 630 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

REMEMBER...ANOTHER SEVERE THUNDERSTORM WARNING STILL REMAINS IN
EFFECT FOR THE NORTHEASTERN PART OF FAIRFIELD COUNTY UNTIL 645
PM...INCLUDING THE LAKE WATEREE AREA.

LAT...LON 3455 8100 3455 8090 3450 8088 3449 8090
      3448 8089 3443 8085 3431 8080 3417 8095
      3430 8109 3448 8120 3456 8114
TIME...MOT...LOC 2222Z 229DEG 28KT 3450 8106 3428 8084 

$$

FWA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 4:30 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 16, 4:30 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
430 PM EDT SAT JUL 16 2016

.SYNOPSIS...
A pressure ridge will extend westward from the Atlantic into the
northern Gulf of Mexico. North of the ridge a pressure trough
will be in the forecast area. An upper trough over the area will
weaken on Sunday. Scattered mainly afternoon and evening
thunderstorms are expected for the next few days. Temperatures
will be at or above normal through the period.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
The NAM and GFS maintain the surface trough mainly across the
Upstate into the Piedmont then slowly drifting it into the wrn
Midlands tonight. A mid-level trough will also be in the area.
The models depict a mid-level shortwave trough moving into the
area this afternoon and lingering through tonight. Lift with this
feature appears greater in the north section of the forecast area.
The NAM and GFS MOS pops are close with higher chances in the
north. The ARW has scattered coverage while the HRRR shows more
coverage with the afternoon and evening favored. The HRRR takes
the current activity across central Ga and moves it into the
Midlands while weakening. Then it redevelops along the coast as it
interacts with the sea-breeze/convection already occurring.
Instability should be limited because of the widespread
convection last evening but the NAM still indicates moderate
instability with surface-based LI's around -6 today. A few of the
thunderstorms may contain damaging wind. Precipitable water around
2 inches also indicates a potential for locally heavy rain.
Maximum temperatures will likely be lower compared to previous
days because of deeper moisture in the area but we still followed
the higher guidance because of the recent bias. Used the guidance
consensus for the minimum temperature.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
The NAM and GFS show surface ridging from the Atlantic more
dominate Sunday although weak surface trough should be near the
area. Upper level forcing should be weaker with short wave troughs
mainly north of the area as upper level trough lifts north. Moisture
remains high across the east midlands and CSRA with precipitable
water around 2 inches. Some drying possible in the west. The
pattern indicates less thunderstorm coverage but with temperatures
in the low to mid 90s...moderate instability expected. The
guidance supports highest pops in the southeast. Will continue
chance pops mainly afternoon.

The surface trough remains across the area Monday and the air
mass moderately unstable. Strongest lift remains north of the
region although models suggest weakness in upper level ridge and a
short wave may track southeast through the area in the afternoon.
Chance afternoon and evening thunderstorms with temperatures in
the mid 90s. Warm overnight temperatures.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
The GFS and ECMWF displayed surface ridging extending from the
Atlantic into the Gulf of Mexico during much of the medium-range
period. The models showed some troughing in the forecast area. The
models indicated upper ridging early but troughing along the east
coast by the middle of the week as ridge shifts west. Some hint of
a backdoor cold frontal passage mid week suggesting increased
chance thunderstorms during that period although GFS ensemble
suggests near climatology or lower pops. Temperatures should be
near or above normal during the period. Scattered afternoon and
evening through much of the period with highest chance mid week.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
Main near term concern through late day into early evening is
scattered thunderstorm activity. Will monitor radar trends for
appropriate inclusion of such in the TAFs. Will expect convective
coverage to decrease later this evening/early tonight. Because of
high dewpoint temperatures and expected rainfall, have included
some fog for Sunday morning at OGB/CUB/AGS.

EXTENDED AVIATION OUTLOOK...Increasing potential for restrictions
in convection into early next week.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, Jul 16, 3:06 AM EDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
306 AM EDT SAT JUL 16 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-170715-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
306 AM EDT SAT JUL 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND EVENING COULD POSSIBLY CONTAIN
DAMAGING WIND. A FEW OF THE THUNDERSTORMS COULD ALSO CONTAIN HEAVY
RAIN WITH LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 16, 3:07 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
307 PM EDT SAT JUL 16 2016

GAZ065-SCZ030-161945-
RICHMOND-AIKEN-
307 PM EDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN RICHMOND AND
SOUTHWESTERN AIKEN COUNTIES...

AT 306 PM EDT...A STRONG THUNDERSTORM WAS NEAR AUGUSTA...MOVING
NORTHEAST AT 5 MPH.

WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN
IS ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
NORTH AUGUSTA...CLEARWATER...AUGUSTA...BELVEDERE...HEPHZIBAH...
JACKSON...GLOVERVILLE AND BURNETTOWN.

LAT...LON 3327 8206 3346 8209 3358 8179 3333 8171
TIME...MOT...LOC 1906Z 253DEG 6KT 3341 8192

AWP
Special weather statement, Jul 16, 3:47 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
347 PM EDT SAT JUL 16 2016

GAZ064-065-SCZ025-030-162045-
RICHMOND-COLUMBIA-EDGEFIELD-AIKEN-
347 PM EDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL COLUMBIA...
NORTHEASTERN RICHMOND...SOUTHERN EDGEFIELD AND NORTHWESTERN AIKEN
COUNTIES...

AT 347 PM EDT...A STRONG THUNDERSTORM WAS OVER BELVEDERE...MOVING
EAST AT 25 MPH.

WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AIKEN...NORTH AUGUSTA...CLEARWATER...BELVEDERE...MARTINEZ...
AUGUSTA...NEW ELLENTON...GLOVERVILLE...BURNETTOWN...
WINDSOR AND MURPHYS ESTATES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3337 8215 3365 8206 3376 8161 3345 8148
TIME...MOT...LOC 1947Z 252DEG 22KT 3353 8194

AWP
Special weather statement, Jul 16, 4:34 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
434 PM EDT SAT JUL 16 2016

SCZ027-030-162115-
LEXINGTON-AIKEN-
434 PM EDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEXINGTON AND
NORTH CENTRAL AIKEN COUNTIES...

AT 434 PM EDT...A STRONG THUNDERSTORM WAS NEAR BATESBURG...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS OF 45 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...WEST COLUMBIA...IRMO...RED BANK...BATESBURG...
OAK GROVE...BATESBURG-LEESVILLE...LEESVILLE...GILBERT...SUMMIT...
MONETTA AND SEVEN OAKS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3388 8157 3398 8152 3407 8140 3407 8139
      3409 8139 3411 8136 3407 8117 3400 8109
      3372 8152 3383 8163
TIME...MOT...LOC 2034Z 228DEG 24KT 3385 8153

FWA
Special weather statement, Jul 16, 5:13 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
513 PM EDT SAT JUL 16 2016

GAZ065-077-SCZ030-162145-
BURKE-RICHMOND-AIKEN-
513 PM EDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BURKE...
SOUTHEASTERN RICHMOND AND SOUTHWESTERN AIKEN COUNTIES...

AT 513 PM EDT...A STRONG THUNDERSTORM WAS NEAR HEPHZIBAH...OR 7 MILES
SOUTH OF AUGUSTA...MOVING EAST AT 25 MPH.

WIND GUSTS OF 45 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HEPHZIBAH.

LAT...LON 3325 8217 3341 8213 3347 8195 3325 8183
TIME...MOT...LOC 2113Z 258DEG 20KT 3334 8201

AWP
Special weather statement, Jul 16, 5:14 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
514 PM EDT SAT JUL 16 2016

SCZ021-027-028-162200-
LEXINGTON-RICHLAND-FAIRFIELD-
514 PM EDT SAT JUL 16 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN
RICHLAND...CENTRAL FAIRFIELD AND CENTRAL LEXINGTON COUNTIES...

AT 514 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES WEST OF WINNSBORO TO ST. ANDREWS TO NEAR RED
BANK...AND MOVING EAST AT 30 MPH.

WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...LEXINGTON...WEST COLUMBIA...CAYCE...IRMO...FOREST ACRES...
WINNSBORO...SPRINGDALE...ST. ANDREWS...WOODFIELDS...RED BANK...
DENTSVILLE...OAK GROVE...SOUTH CONGAREE...PINE RIDGE...
ARCADIA LAKES...WOODFIELD...FIVE POINTS...
FORT JACKSON AND BLYTHEWOOD.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3431 8080 3418 8087 3408 8073 3394 8077
      3383 8134 3405 8117 3445 8128 3453 8094
TIME...MOT...LOC 2114Z 253DEG 27KT 3439 8122 3407 8110 3386 8128

FWA

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:15 PM EDTSevere Thunderstorm WarningCAEFairfield, Newberry30 min
Jul 15, 8:41 PM EDTSpecial Weather StatementCAEBarnwell64 min
Jul 15, 8:43 PM EDTSevere Thunderstorm WarningCAEFairfield32 min
Jul 15, 8:52 PM EDTAreal Flood AdvisoryCAEAiken, Barnwell113 min
Jul 15, 9:09 PM EDTSevere Thunderstorm WarningCAEBamberg, Barnwell, Orangeburg51 min
Jul 15, 9:48 PM EDTSpecial Weather StatementCAEBamberg, Calhoun, Orangeburg42 min
Jul 15, 10:24 PM EDTSpecial Weather StatementCAECalhoun, Orangeburg66 min
Jul 15, 11:01 PM EDTSpecial Weather StatementCAELee, Sumter59 min
Jul 16, 3:47 PM EDTSpecial Weather StatementCAEAiken58 min
Jul 16, 4:34 PM EDTSpecial Weather StatementCAELexington41 min
Jul 16, 4:53 PM EDTAreal Flood AdvisoryCAEAiken112 min
Jul 16, 5:14 PM EDTSpecial Weather StatementCAEFairfield, Lexington, Richland46 min
Jul 16, 6:01 PM EDTSevere Thunderstorm WarningCAEFairfield, Kershaw, Lancaster44 min
Jul 16, 6:46 PM EDTSpecial Weather StatementCAEChesterfield, Lancaster29 min
Jul 16, 7:04 PM EDTSevere Thunderstorm WarningCAEChesterfield, Kershaw, Lancaster, Lee41 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.